Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 306, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 24, 2011, 3:20 PM EDT for Greene County, Montgomery County, Warren County, Ohio. It was in force for 22 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2011, 3:20 PM EDT (19:20 UTC)
- Expired
- Jul 24, 2011, 3:42 PM EDT
- In force
- 22 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Greene County, OH, Montgomery County, OH, Warren County, OH
The radar
The Cincinnati radar (KILN), 28 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 3:21 PM EDT | TSTM WND DMG | Centerville, OH | SEVERAL LARGE LIMBS AND POWER LINES DOWNED BY ESTIMATED 60 MPH WIND GUSTS. |
| Jul 24, 3:25 PM EDT | TSTM WND DMG | 1 Sw Centerville, OH | TREES DOWN FROM HIGH WINDS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3468 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
064 WUUS51 KILN 241920 SVRILN OHC057-113-165-242000- /O.NEW.KILN.SV.W.0306.110724T1920Z-110724T2000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 320 PM EDT SUN JUL 24 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN WARREN COUNTY IN SOUTHWEST OHIO... SOUTHWESTERN GREENE COUNTY IN WEST CENTRAL OHIO... SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO... * UNTIL 400 PM EDT. * AT 317 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CENTERVILLE...MOVING SOUTH AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... SPRINGBORO... WAYNESVILLE... IN ADDITION...ROXANNA...MOUNT HOLLY...LYTLE...STATE ROUTE 48 AT STATE ROUTE 73...CAESAR CREEK STATE PARK...PEKIN...HARVEYSBURG AND CORWIN ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3945 8399 3948 8427 3967 8422 3970 8401 TIME...MOT...LOC 1921Z 005DEG 7KT 3962 8414 $$
1 follow-up statement
975 WWUS51 KILN 241942 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 342 PM EDT SUN JUL 24 2011 OHC057-113-165-241953- /O.CAN.KILN.SV.W.0306.000000T0000Z-110724T2000Z/ GREENE OH-MONTGOMERY OH-WARREN OH- 342 PM EDT SUN JUL 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WARREN...SOUTHEASTERN MONTGOMERY AND SOUTHWESTERN GREENE COUNTIES HAS BEEN CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3945 8399 3948 8427 3967 8422 3970 8401 TIME...MOT...LOC 1943Z 005DEG 7KT 3958 8414 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 1:34 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 24, 1:34 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
134 PM EDT SUN JUL 24 2011
.SYNOPSIS...
A HOT AND HUMID AIRMASS WILL REMAIN IN PLACE THROUGH TODAY. A COLD
FRONT WILL MOVE THROUGH THE REGION BY MONDAY NIGHT...WITH DRIER
AND SLIGHTLY COOLER CONDITIONS THROUGH THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE MAP HAS A RIDGE OF HIGH PRESSURE ALONG THE APPALACHIANS
WITH A WEAK TROUGH DANGLING OVER MICHIGAN. FLOW ALOFT IS FROM THE
WEST NORTHWEST AS THE UPPER RIDGE THAT HAS BEEN IN PLACE FOR
SEVERAL DAYS IS SLOWLY SQUASHED BY A TROUGH OVER CANADA.
THUNDERSTORM COMPLEX ADVANCING EAST OF CHICAGO IS FAIRLY WELL
REPRESENTED ON 12Z NAM...WHICH BRINGS QPF TO THE NORTHERN MIAMI
VALLEY AROUND 21Z. THIS IS IN AGREEMENT WITH CURRENT RADAR TRENDS
WHICH SHOW THUNDERSTORMS REACHING NW CWA LATE THIS AFTERNOON...SO
INCREASED POPS TO LIKELY THERE. REST OF AREA COULD SEE
THUNDERSTORMS POP UP IN THE UNSTABLE AIRMASS SO KEPT CHANCE POPS
ELSEWHERE. THERE WILL BE A THREAT FOR ISOLATED SEVERE
THUNDERSTORMS WITH DAMAGING WINDS THE MAIN CONCERN.
HEAT WARNING AND ADVISORY REMAIN IN EFFECT THROUGH EARLY EVENING.
WILL MONITOR TEMPERATURES SINCE SOME LOCATIONS MAY EXCEED CURRENT
FORECAST HIGHS NEAR 90...ESPECIALLY AROUND CVG WHERE IT WAS
ALREADY 86 AT 10 AM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
IN A VERY MOIST AND RATHER UNSTABLE AIR MASS...CONVECTION WILL
REMAIN POSSIBLE FOR THE FORECAST AREA UNTIL THE COLD FRONT PUSHES
THROUGH ON MONDAY. WILL LEAVE POPS IN STRAIGHT THROUGH SUNDAY
NIGHT INTO THE DAY ON MONDAY. THE BEST CHANCE FOR RAIN ON MONDAY
APPEARS TO BE IN THE SOUTHEAST CORNER OF THE CWA...WHERE THE FRONT
WILL MOVE THROUGH LATER IN THE AFTERNOON AND HAVE MORE INSTABILITY
TO WORK WITH. WHILE THE OVERALL TIMING OF THE FRONT WAS HANDLED
CONSISTENTLY BETWEEN MODELS...BOTH THE GFS AND NAM SEEM TO DEVELOP
ADDITIONAL PRECIPITATION IN THE WAKE OF THE FRONT...BUT AT
DIFFERENT TIMES AND DIFFERENT PLACES. HAVE DISCOUNTED THIS FOR
NOW...PREFERRING A DRY POST-FRONTAL SOLUTION.
WITH TEMPERATURES DEPRESSED ANOTHER FEW DEGREES...AND DRIER AIR
BEGINNING TO WORK IN FROM THE NORTH...THERE DOES NOT APPEAR TO BE
A NEED FOR HEAT HEADLINES ON MONDAY.
HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT...WITH CLEARING
SKIES. THE BIG DIFFERENCE TO THE SENSIBLE WEATHER WILL BE DRIER
DEWPOINTS...THOUGH TEMPERATURES WILL STILL REMAIN IN THE MID TO
UPPER 80S (AND NEAR 90 AGAIN LATER IN THE WEEK).
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THE SURFACE HIGH WILL PUSH OFF TO THE EAST THROUGH THE END OF THE
WEEK AS UPPER LEVEL RIDGING RE-ESTABLISHES ITSELF OVER THE REGION.
THIS RIDGE IS NOT AS STRONG AS THE ONE THAT HAS BEEN IN PLACE
ACROSS THE REGION FOR THE PAST WEEK...BUT IT WILL STILL LEAD TO
TEMPERATURES WARMING BACK INTO THE 90S THROUGH THE END OF THE LONG
TERM PERIOD. AS WE START TO GET INTO SOME RETURN FLOW ON THE BACK
SIDE OF THE SURFACE HIGH...LOW LEVEL MOISTURE WILL BEGIN TO
INCREASE. THIS WILL RESULT IN A LITTLE BETTER CHANCE OF PCPN EACH
DAY. CHANCE OF PCPN APPEARS LOW ENOUGH THROUGH AT LEAST THURSDAY
TO KEEP FORECAST DRY. WILL THEN GRADUALLY TWEAK UP POPS HEADING
INTO NEXT WEEKEND.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
CONVECTION IS HEADED TOWARD WESTERN TAF SITES...WITH OTHER STORMS
DEVELOPING IN THE PERSISTENTLY UNSTABLE AIRMASS IN PLACE ACROSS
THE REGION. WENT WITH TEMPO GROUPS FOR THUNDERSTORMS AT ALL TAF
SITES. WINDS MAY GUST TO 35 KNOTS IN STRONGER STORMS. CONVECTION
WILL LIKELY DISSIPATE WITH LOSS OF DAYTIME HEATING BEFORE
RECURRING EARLY ON MONDAY. DRIER AIR WILL MOVE IN LATER ON MONDAY
AS HIGH PRESSURE MOVES IN FROM THE NORTHWEST.
OUTLOOK...A CHANCE OF THUNDERSTORMS ON MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR OHZ026-034-035-
042>046-051>056-060-062>065-070>074-078>082-088.
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT THIS EVENING FOR OHZ061-
077.
KY...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR KYZ089>100.
IN...HEAT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR INZ050-058-059-
066-073>075-080.
&&
SYNOPSIS...HATZOS
NEAR TERM...CONIGLIO/HATZOS
SHORT TERM...HATZOS
LONG TERM...JGL
AVIATION...CONIGLIOHazardous weather outlook, Jul 24, 4:06 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 406 AM EDT SUN JUL 24 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060-062>065-070>074-078>082-088-250815- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD- BUTLER-WARREN-CLINTON-ROSS-HOCKING-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 406 AM EDT SUN JUL 24 2011 ...HEAT ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. A MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO SUPPORT THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY. AT THIS TIME...WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED. SOME OF THE STORMS WILL BE CAPABLE OF BRIEF GUSTY WINDS...AND A FEW STORMS MAY BRIEFLY REACH SEVERE LEVELS. IN ADDITION...THUNDERSTORMS WILL BE MOVING SOMEWHAT SLOWLY...AND WILL BE CAPABLE OF VERY HEAVY RAINFALL. THIS MAY LEAD TO LOCALIZED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL PASS THROUGH THE REGION ON MONDAY. AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED...BUT A FEW STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ061-077-250815- MONTGOMERY-HAMILTON- 406 AM EDT SUN JUL 24 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIAMI VALLEY OF OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. A MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO SUPPORT THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY. AT THIS TIME...WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED. SOME OF THE STORMS WILL BE CAPABLE OF BRIEF GUSTY WINDS...AND A FEW STORMS MAY BRIEFLY REACH SEVERE LEVELS. IN ADDITION...THUNDERSTORMS WILL BE MOVING SOMEWHAT SLOWLY...AND WILL BE CAPABLE OF VERY HEAVY RAINFALL. THIS MAY LEAD TO LOCALIZED FLOODING ISSUES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A COLD FRONT WILL PASS THROUGH THE REGION ON MONDAY. AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED...BUT A FEW STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HATZOS
In the hours before
Local storm report, Jul 24, 12:08 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1208 PM EDT SUN JUL 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD CENTER VILLAGE 40.17N 82.81W
07/24/2011 DELAWARE OH LAW ENFORCEMENT
ROADS CLOSED DUE TO HIGH WATER AND SOME DRIVEWAYS WASHED
OUT
&&Special weather statement, Jul 24, 3:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
308 PM EDT SUN JUL 24 2011
OHZ061-062-071-241930-
GREENE OH-MONTGOMERY OH-WARREN OH-
308 PM EDT SUN JUL 24 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...
SOUTHEASTERN MONTGOMERY AND WESTERN GREENE COUNTIES THROUGH 330 PM
EDT...
AT 304 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
KETTERING...MOVING SOUTH AT 5 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...KETTERING...XENIA...
WAYNESVILLE AND BELLBROOK.
ALSO...TREBEIN...GREENE COUNTY AIRPORT...LYTLE...MOUNT HOLLY...
ROXANNA...WOODBOURNE-HYDE PARK...SPRING VALLEY AND CENTERVILLE ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3976 8423 3977 8391 3957 8394 3957 8397
3955 8398 3954 8399 3952 8421The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:09 PM EDT | Special Weather Statement | ILN | Hardin, Logan | 36 min |
| Jul 23, 10:25 PM EDT | Areal Flood Advisory | ILN | Delaware, Union | 114 min |
| Jul 23, 11:21 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Licking | 59 min |
| Jul 23, 11:28 PM EDT | Special Weather Statement | ILN | Franklin | 32 min |
| Jul 23, 11:57 PM EDT | Flash Flood Warning | ILN | Delaware, Franklin, Licking | 6 hr |
| Jul 24, 3:53 AM EDT | Areal Flood Advisory | ILN | Clark, Fayette, Greene, Madison, Pickaway | 3 hr |
| Jul 24, 4:39 AM EDT | Areal Flood Advisory | ILN | Fayette, Greene, Pickaway | 2 hr |
| Jul 24, 3:08 PM EDT | Special Weather Statement | ILN | Greene | 22 min |
| Jul 24, 3:11 PM EDT | Areal Flood Advisory | ILN | Greene, Montgomery | 2 hr |
| Jul 24, 3:37 PM EDT | Special Weather Statement | ILN | Butler | 23 min |
| Jul 24, 3:44 PM EDT | Special Weather Statement | ILN | Darke | 61 min |
| Jul 24, 3:44 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Miami, Montgomery | 17 min |
| Jul 24, 4:11 PM EDT | Areal Flood Advisory | ILN | Butler, Montgomery, Preble, Warren | 2 hr |
| Jul 24, 4:17 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Logan, Shelby | 43 min |
| Jul 24, 4:21 PM EDT | Areal Flood Advisory | ILN | Auglaize, Logan, Mercer, Shelby | 2 hr |
| Jul 24, 4:47 PM EDT | Areal Flood Advisory | ILN | Clermont, Hamilton | 118 min |
| Jul 24, 4:50 PM EDT | Areal Flood Advisory | ILN | Auglaize, Champaign, Hardin, Logan, Union | 3 hr |
| Jul 24, 5:19 PM EDT | Flash Flood Warning | ILN | Champaign, Logan, Shelby | 116 min |
| Jul 24, 5:42 PM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Madison, Pickaway, Union | 3 hr |
| Jul 24, 5:47 PM EDT | Special Weather Statement | ILN | Franklin | 43 min |
| Jul 24, 5:57 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Fairfield, Franklin, Licking, Madison, Pickaway and 1 more | 48 min |
| Jul 24, 6:22 PM EDT | Flash Flood Warning | ILN | Franklin | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.